question-icon

Suggest treatment for rashes on the legs and stomach

default
Posted on Sat, 30 May 2015
Question: Hello! I have been having skin rashes/bites for about 3 weeks now...mostly on my legs but a few on my stomach. It started with one and then i would wake up witu 7 or 8, then none one morning, then they would heal and then id get more. They begin are small red spots that soon become large and itchy like a bug bite. However, they become much redder than a bug bite and take a long time to fade. I have visited a dermatologist who did a biopsy that back "reactive to insect bite". I have had an exterminator come to my house who found nothing, my kids or husband do not have these bites/rashes. I visited the ER on tuesday who thought they looked infected as well and prescribed bactrim. I havent gotten any more new ones since then but still have the ones i had. They appear randomly on my legs in different spots, even up by my inner thighs. About 6 weeks ago i was diagnosed with a vitamin d deficency and have been taking 50,000 IU twice weely of prescribed vitamin d since then. I am worried that there is spmething more deeper wrong...like leukemia/lymphoma/ or some kind of cancer/serious illness. I am 27 and have had no previous medical issues. I have attached pictures with what these rashes look like at various stages. I should mention i had blood work done back in March 2015 two weeks in a row that came back all normal exceptfor the vitamin d defeciency. When the rashes/bites heal they do usually have a spot/center. Your input is greatly appreciated.
doctor
Answered by Dr. Senduran Narayanasamy (11 hours later)
Brief Answer:
Seems like allergic/contact dermatitis

Detailed Answer:
Hello there

Thanks for asking to healthcaremagic..

I am Dr.Senduran,general physician hope to solve your query..

I have gone through the pictures and the information given..

Its important to avoid the triggers to prevent getting those lesions by insecticide spreads..Also did you wear any new metal ornaments or new clothes ?

Vitamin D supplementation also very less likely to cause such rashes..

If you get any other symptoms like facial rashes,persistent fever and joint pain etc,you need to get evaluated for connective tissue disorders like lupus,rheumatic disease..But from the given information,you can be rest assured..

Wear loose clothes,keep the affected areas dry to prevent development of infection..Probably the insect bite would have triggered this..No need to worry..Would resolve on its own..

However you can follow the below treatment regimen for five days

1) Fexofenadine 180mg tablet once or twice a day after food

2) You can also start applying triamnicilone 0.1% once or twice a day..

Please note :Medications are to be taken under medical supervision..Also i recommend to follow up with your dermatologist.

Hope this is helpful..Further queries are welcome..

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Senduran Narayanasamy (3 hours later)
Thank you for your prompt answer. You dont think its likely related to leukemia/lymphoma/cancer or something serious? Like i said i was diagnosed with vitamin d deficiency like 6 weeks ago. I had blood work done including a comprehensive cbc then...twice within a week and a half and all was normal. Im scared about what this might be. I havent had any fevers or anything on my face yet. I have attached a picture of my latest rash...it is healing but looks very red/purple and the white/yellow circles are larger than the others ive gotten...it is the one on the end, i am worried because it almost looks like a bruise to me but it doesnt hurt to touch.
doctor
Answered by Dr. Senduran Narayanasamy (12 hours later)
Brief Answer:
You can be rest assured

Detailed Answer:
Hello there

Gone through the pictures again

Still i don't think you have a serious problem..Reduce your anxiety...

The rashes seems to fade away(i.e in the remission state) and most probably would resolve within a week ..

Regarding the yellow spots..i wish to know are they boggy or hard or flattened or any fluid oozing out ?---Local examination of the lesions would be better...

Discuss the above with your dermatologist for the betterment of your health


Please let me know to enhance my answer..


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Senduran Narayanasamy (16 hours later)
The yellow spots are raised up and this particular rash they appeared to be filled with something but didnt ooZe. It is now drying up. I was only concerned because the rashes would come and go in random places all over my legs. The picture i sent you was the worst ones. The others started out as small red spots, then become larger and itchy and then fade and have a small red dot as a center. I was just worried it was a type of cancer or something. I havent gotten any new ones since i started taking bactrim but i still have the ones that were there but they are slowly healing. I should mention that at one point i had 2 spots on my lower stomach.
doctor
Answered by Dr. Senduran Narayanasamy (4 hours later)
Brief Answer:
Healing skin infection

Detailed Answer:
Hai there..

Gone through the pictures..

You need not worry really of cancer as it looks like infection which could have developod secondary to contact/allergic dermatitis..Response to bactrim suggests,you have had a bacterial infection and not any serious illnesses..Do not worry..Get examined by a local doctor preferably dermatologist.Incision and drainage followed by sterile dressing and/or antibiotic medication course may be needed.

Hope i have answered your query..

Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Senduran Narayanasamy

General & Family Physician

Practicing since :2011

Answered : 407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for rashes on the legs and stomach

Brief Answer: Seems like allergic/contact dermatitis Detailed Answer: Hello there Thanks for asking to healthcaremagic.. I am Dr.Senduran,general physician hope to solve your query.. I have gone through the pictures and the information given.. Its important to avoid the triggers to prevent getting those lesions by insecticide spreads..Also did you wear any new metal ornaments or new clothes ? Vitamin D supplementation also very less likely to cause such rashes.. If you get any other symptoms like facial rashes,persistent fever and joint pain etc,you need to get evaluated for connective tissue disorders like lupus,rheumatic disease..But from the given information,you can be rest assured.. Wear loose clothes,keep the affected areas dry to prevent development of infection..Probably the insect bite would have triggered this..No need to worry..Would resolve on its own.. However you can follow the below treatment regimen for five days 1) Fexofenadine 180mg tablet once or twice a day after food 2) You can also start applying triamnicilone 0.1% once or twice a day.. Please note :Medications are to be taken under medical supervision..Also i recommend to follow up with your dermatologist. Hope this is helpful..Further queries are welcome.. Regards